Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 72, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 13, 2004, 5:19 AM CDT for Brazos County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 5:19 AM CDT (10:19 UTC)
- Expired
- May 13, 2004, 5:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Brazos County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.3 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3034 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
814 WUUS54 KHGX 131019 SVRHOU TXC041-131045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX ISSUED BY NWS LAKE CHARLES LA 519 AM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRAZOS COUNTY IN SOUTHEAST TEXAS * UNTIL 545 AM CDT * AT 516 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER COLLEGE STATION...MOVING NORTH AT 40 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... COLLEGE STATION THIS STORM MAY PRODUCE LARGE DAMAGING HAIL...RESULTING IN EXTENSIVE PROPERTY DAMAGE OR SERIOUS INJURY. AVOID WINDOWS AND TAKE COVER NOW PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3057 9646 3050 9626 3084 9617 3097 9627 $$ LGE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:24 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 13, 3:24 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 324 AM CDT THU MAY 13 2004 .DISCUSSION... S/W COMING IN FROM THE WEST STARTING TO SPARK SOME SHOWERS OVER THE HILL COUNTRY THIS MORNING. AS THIS FEATURE MOVES INTO THE EXTREMELY SATURATED AIRMASS OVER SETX THE NEXT FEW HOURS...WE SHOULD ALSO SEE A MARKED INCREASE IN CONVECTION WITH TIME GIVEN THE MUCH WEAKER CAP PER 0Z LCH SOUNDING. WILL LIKELY GO LIKELY POPS AND ADD THE MENTION OF HEAVY RAIN TODAY. PARTS OF THE CWA HAVE ALREADY SEEN QUITE A BIT OF RAIN THE LAST FEW DAYS SO THE RUN OFF SHOULD BE QUICK. LOOKING A- HEAD...THE TIMING OF THE S/WS REMAIN THE MAIN FORECAST PROBLEM WITH THE MODELS FOR THE WEEKEND. WILL BE LEANING A BIT MORE WITH THE GFS AS IT SEEMS TO HAVE INITIALIZED THE BEST THIS RUN (WITH THE ONGOING FEATURES). GIVEN THAT...WE ARE BEING PINGED AGAIN FRIDAY AS ANOTHER WELL DEFINED S/W MOVES ACROSS THE AREA. THE GREAT WET LOOKS TO CON- TINUE THRU THE WEEKEND AS AN ELONGATED SHEAR AXIS LINGERS ALONG THE COAST AND A WEAK SFC FRONTAL BOUNDARY INTERACTS WITH THE PERSISTENT DEEP MOISTURE OVER THE REGION. EXTENDED GUIDANCE STILL INDICATING A SLOW DRYING TREND BY THE MIDDLE OF NEXT WEEK. && .HGX WATCHES/WARNINGS/ADVISORIES... SCEC BAYS AND 0-60 NM WATERS. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 83 71 83 66 82 / 70 40 60 40 50 HOUSTON (IAH) 84 72 83 67 82 / 70 40 60 40 50 GALVESTON(GLS) 81 73 81 70 80 / 70 40 60 40 50 &&
Hazardous weather outlook, May 12, 7:15 AM CDT, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 715 AM CDT WED MAY 12 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-131200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 715 AM CDT WED MAY 12 2004 .DAY ONE...TODAY. STRONG SOUTHERLY WINDS OVERNIGHT HAVE HELPED TO INCREASE LOW LEVEL MOISTURE ACROSS SOUTHEAST TEXAS ONCE AGAIN. FAVORABLE WINDS ALOFT... THE POSSIBILITY OF MORE DISTURBANCES MOVING IN FROM THE WEST IN ADDITION TO DAYTIME HEATING AND THE SEABREEZE WILL PROBABLY LEAD TO THE DEVELOPMENT THE SCATTERED SLOW MOVING THUNDERSTORMS THIS AFTERNOON. BRIEF HEAVY RAINFALL AND STRONG WINDS MAY ALSO ACCOMPANY THESE STORMS. SOME LOCATIONS IN SOUTHEAST TEXAS HAVE ALREADY RECEIVED LARGE AMOUNTS OF RAIN THESE LAST COUPLE OF DAYS. RESIDENTS OF COLORADO...JACKSON... MATAGORDA AND WHARTON COUNTIES HAVE BEEN THE HARDEST HIT AND ANY SIGNIFICANT RAINFALL TODAY WILL RUN OFF QUICKLY. THIS MAY CAUSE ADDITIONAL RISES ON AREA CREEKS AND RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD AS UPPER LEVEL DISTURBANCES TRAVERSE THE REGION FROM THE WEST. THE ATMOSPHERE ACROSS SOUTHEAST TEXAS WILL BECOME MORE UNSTABLE WITH VERY RICH MOISTURE FEEDING INTO THE AREA FROM THE GULF. A SLOW MOVING UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE SOUTHERN ROCKIES WILL CHANNEL A SERIES OF DISTURBANCES ACROSS TEXAS FRIDAY THROUGH SUNDAY THAT WILL LIKELY LEAD TO PROTRACTED PERIODS OF HEAVY RAINS. THE GROUND ACROSS SOUTHEAST TEXAS WILL LIKELY BECOME SATURATED WITH THESE RAINS AND MAY LEAD TO EXTENSIVE RUNOFF. A RIVER FLOOD WATCH MAY BE ISSUED WEDNESDAY AND FLOOD WATCHES MAY BE ISSUED AS WELL AS DETAILS IN THE TIMING OF THE INDIVIDUALS BOUTS OF RAINFALL BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE WEEKEND.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:37 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 38 min |
| May 13, 6:00 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Walker | 45 min |
| May 13, 6:08 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 37 min |
| May 13, 6:19 AM CDT | Tornado Warning | HGX | Brazos, Burleson | 26 min |
| May 13, 6:30 AM CDT | Flash Flood Warning | HGX | Brazos, Burleson | 2 hr |
| May 13, 6:57 AM CDT | Severe Thunderstorm Warning | HGX | Burleson | 48 min |
| May 13, 8:01 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 44 min |
| May 13, 8:04 AM CDT | Severe Thunderstorm Warning | HGX | Polk | 41 min |
| May 13, 9:14 AM CDT | Tornado Warning | HGX | Brazos | 46 min |
| May 13, 9:25 AM CDT | Severe Thunderstorm Warning | HGX | Madison | 65 min |
| May 13, 9:52 AM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Madison | 2 hr |
| May 13, 10:12 AM CDT | Severe Thunderstorm Warning | HGX | Houston | 48 min |
| May 13, 10:30 AM CDT | Severe Thunderstorm Warning | HGX | Madison | 30 min |
| May 13, 10:44 AM CDT | Severe Thunderstorm Warning | HGX | Walker | 61 min |
| May 13, 10:51 AM CDT | Severe Thunderstorm Warning | HGX | Grimes, Madison | 54 min |
| May 13, 11:12 AM CDT | Flash Flood Warning | HGX | Trinity | 2 hr |
| May 13, 11:22 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 53 min |
| May 13, 11:32 AM CDT | Flash Flood Warning | HGX | Grimes, Houston, Polk, San Jacinto, Walker | 3 hr |
| May 13, 11:39 AM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto | 66 min |
| May 13, 11:54 AM CDT | Tornado Warning | HGX | Montgomery | 66 min |
| May 13, 11:56 AM CDT | Tornado Warning | HGX | Montgomery | 64 min |
| May 13, 11:58 AM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Madison | 3 hr |
| May 13, 12:13 PM CDT | Flash Flood Warning | HGX | Montgomery | 2 hr |
| May 13, 12:22 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 68 min |
| May 13, 12:40 PM CDT | Tornado Warning | HGX | Harris, Liberty | 65 min |
| May 13, 1:15 PM CDT | Flash Flood Warning | HGX | Trinity | 75 min |
| May 13, 1:33 PM CDT | Special Marine Warning | HGX | 117 min | |
| May 13, 1:38 PM CDT | Flash Flood Warning | HGX | Harris, Waller, Washington | 112 min |
| May 13, 1:45 PM CDT | Severe Thunderstorm Warning | HGX | Chambers | 60 min |
| May 13, 2:30 PM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Houston, Liberty, Madison and 5 more | 2 hr |
| May 13, 3:38 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 67 min |
| May 13, 3:58 PM CDT | Special Marine Warning | HGX | 62 min | |
| May 13, 4:33 PM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Madison, Montgomery, Polk and 4 more | 3 hr |
| May 13, 4:33 PM CDT | Special Marine Warning | HGX | 117 min | |
| May 13, 4:52 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Waller | 38 min |
| May 13, 4:58 PM CDT | Special Marine Warning | HGX | 62 min | |
| May 13, 5:02 PM CDT | Special Marine Warning | HGX | 118 min | |
| May 13, 5:04 PM CDT | Flash Flood Warning | HGX | Jackson | 2 hr |
| May 13, 5:07 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 53 min |
| May 13, 6:20 PM CDT | Special Marine Warning | HGX | 115 min | |
| May 13, 6:35 PM CDT | Flash Flood Warning | HGX | Jackson, Matagorda, Wharton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.